I have severe muscle pain, fatige, sleepiness and throat pain for the last few months. My haemoglobin has been low for many years(atleast) and becomes okay after a 3 months iron supplement. It will become low again. I was diagnoised with TMJ jaw problem(jaw pain, ringing in the ears) 8 monthd back. I wear a splint for it. My TSH as of now is 18.26(ref range 0.35-5.50), free T3 is 2.10(ref range 2.3-4.2) free T4 is 0.87(ref range 0.89-1.76) and haemoglobin 11.4(range 12.0-15.). My muscle pain is extreme that I cannot carry even a small bag. The whole body pain but more severe in the arms. Cannot lift my arms up to even comb my hair. Have been advised to take Throxine 75mcg. Are these symptoms especially such severe muscle pain present for hypothroidism?
Muscle aches, spasms and cramps are a symptom of Thyroid, I took the advice of members of this forum when mine became painful, I started taking 800units of Vitamin D, Viamin B Complex or Vitamin B12 and 400 mg of Magnesium per day, in 5 days my muscle problems disapated to just a small ache in the neck and a minor cramp in one of my calves. They just released an article stating that the daily units of Vitamin D should be at least 1,000 to 2,000 units per day if aged between 50 and 70 years of age, I began taking 1,000 units per day three days ago. I don't know if its the thyroid medication that reduces these vitamins in our system or the thyroid desease itself, but they worked for me. It might be worth it to try. Good Luck FTB4
I dont reconize the treatment drug you are on. Most people take levothyroxin (synthroid) T4, Cytomel T3, or natural pig thryoid (Armour and another similar type that have T4 and T3 in them). Your TSH is way out of range. Before I was diagnosed with hypothyroidism, I was in a LOT of pain, but never overwieght (kind of rare I guess). I had carple tunel type symtems - pain, numbness, cronic tennis elbow, and rotator pain in shoulders. Not to mention severe back spasims every 4 months (slight scoliosis). T4 treatment helped some but not completely. Vitamins help some - magnessium and potassium (bannanas). Have heard T3 helps with body pain if T4 does not. I have not read any advocates about trigger point theropy here. It works for some like me. Hypo people get muscle trigger points that need to be relived by pushing out toxic fluid in muscle knots. Being fitness minded - I have studdied this and it helped me. A hand physical theropy place did this to my forearms/wrists. Once your hands are better then you can do other body parts yourself. I am 80% pain free now. google trigger point theropy by clair davis
With a TSH that high I would be asking your Doctor to put you on a T4 med to start with as a high TSH can be dangerous, just as a very low one can.
I would also be asking for an antibodies test to be done (if you havent had one done) and ask your Doctor to treat your thyroid condition first before anything else.
There is no need to be in so much pain.....as others have suggested, a T4 med would ease the aches and pains as Hypothyroidism is causing them.
Ringing in the ears and sinus problems, especially the jaw are also thyroid symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.